MAUDE Adverse Event Report: RESPIRONICS, INC. REMSTAR PRO C-FLEX +; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. REMSTAR PRO C-FLEX +; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 461CA
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Codes Dyspnea (1816); Respiratory Tract Infection (2420)
Date of Event 06/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The patient alleges " has had multiple lung infections in the last few years and difficulty breathing".There is no allegation of permanent harm or injury.No medical intervention was specified by the patient.The device has not yet been returned to the manufacturer for evaluation.Three attempts to have the device returned for evaluation and investigation were unsuccessful.At this time, no further investigation can be performed.If any additional information is received, a follow up report will be filed.
 
Additional Manufacturer Narrative
H3 other text : device not returned to the manufacturer.
 
Additional Manufacturer Narrative
Additional information was received and section h should be reported as: the manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleging an issue related to a cpap device's sound abatement foam.The patient alleges " has had multiple lung infections in the last few years and difficulty breathing".There was no report of serious patient harm or injury.The device was returned to the manufacturer's product investigation laboratory for investigation.During investigation the manufacturer observed dust/dirt contamination present on all surfaces of the base unit and humidifier base.The device did not return with an sd card.There is an unknown dust contaminate present at the iso port entrance and ui knob is not present.The base unit was found to have unknown dust/dirt/fiber contamination throughout the device internals.Moderate dust contamination was observed on device pca.The blower grommet, blower outlet bellows, blower housing, and air inlet seal appear discolored.The manufacturer was able to confirm the presence of degraded sound abatement foam.The device's event logs were downloaded and reviewed by manufacturer.The manufacturer found 27 error codes.The manufacturer applied power to the device and verified airflow.The manufacturer concludes, there was an evidence of sound abatement foam degradation and observed dust contaminant and was not able to confirm the complaint or address the symptoms specified.Box b1 was corrected to product problem.Box h1 was changed from serious injury to product problem.Box h6 health effects - impact code was corrected.Box h recall (z) number was wrongly captured in previously report and corrected in this report.Box d product udi was missed to capture in previously report and updated in this report.Device problem code grid, evaluation method code, evaluation results code and conclusion code grid has been updated.

Brand Name
REMSTAR PRO C-FLEX +
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
melissa rosko
6501 living place
pittsburgh, PA 15208
4125423300
MDR Report Key17497083
Report Number2518422-2023-19248
Device Sequence Number11398980
Product Code BZD
UDI-Device Identifier00606959030138
UDI-Public(01)00606959030138
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number461CA
Device Catalogue Number461CA
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2021
Supplement Date Received by Manufacturer04/30/2024
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1974-2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown